Arkansas, 2001

Hail in Arkansas, May 27, 2001

May 27, 2001 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 27, 2:17 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, May 27, 2:17 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT SUN MAY 27 2001

SURFACE BOUNDARY APPARENTLY NEAR LIT-GTR LINE AT 19Z. CONVECTION
NEAR THE BOUNDARY...JUST SOUTH OF CWA...WILL DRIFT SLOWLY NORTH
INTO SOUTHERN PART OF CWA TONIGHT. IN ADDITION...CONVECTION OVER
KANSAS WILL MOVE SOUTHEASTWARD ALONG THE BOUNDARY TONIGHT. WILL
GO LIKELY POPS ACROSS THE SOUTH...AND 40-50 PERCENT ELSEWHERE...
SINCE PATH OF KANSAS MCS A LITTLE MORE UNCERTAIN. WILL KEEP SPC
SEVERE OUTLOOK.

CONVECTION OVERNIGHT WILL SERVE TO FORCE THE FRONT A LITTLE
FURTHER SOUTH...AT LEAST ACCORDING TO THE ETA/AVN SOLUTIONS.
WILL LEAVE POPS IN MONDAY FORECAST...BUT EXPECT MOST ACTIVITY IN
THE MORNING. LOOKS LIKE BOUNDARY WILL STAY SOUTH OF THE AREA
UNTIL WEDNESDAY AFTERNOON. CANNOT RULE OUT POSSIBILITY OF
ANOTHER MCS TOMORROW NIGHT OR TUESDAY...BUT CURRENT INDICATIONS
ARE THAT THEY SHOULD BE SOUTH AND WEST OF CWA.

ANOTHER TROF COMING THROUGH ABOUT THURSDAY...THEN QUIET FOR NEXT
WEEKEND.

TEMPS...WILL BE DEPENDING ON WHETHER MOISTURE MAKES IT BACK INTO
AREA WITH WARM FRONT TONIGHT. WILL PROBABLY UNDERCUT NORTHEAST
AND GO ABOVE GUIDANCE SOUTH. WILL ALSO UNDERCUT A DEGREE OR TWO
ON MONDAY. WILL GO WITH COMPROMISE AFTER MONDAY. 10

PRELIM NUMBERS

MEM EB 066/082 065/085 065 541
MKL EB 059/081 057/083 057 541
JBR EB 063/083 061/084 060 531
TUP TB 064/083 063/085 063 652

.MEG...NONE.

In the hours before

Special weather statement, May 27, 2:38 PM CST, 4 hours 33 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-280300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT SUN MAY 27 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT TONIGHT ACROSS NORTH MISSISSIPPI...EAST ARKANSAS AND
PORTIONS OF WEST TENNESSEE. THE AREA OF CONCERN IS GENERALLY ALONG
AND SOUTH OF A LINE FROM PARAGOULD ARKANSAS...TO DYERSBURG...
TO DECATURVILLE TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO...
BLYTHEVILLE...DYERSBURG...JACKSON...MEMPHIS...CORINTH...OXFORD AND
TUPELO.

A WARM FRONT EXTENDED FROM KANSAS ACROSS CENTRAL ARKANSAS INTO
MISSISSIPPI THIS AFTERNOON. MOIST...UNSTABLE AIR IS BEING PUMPED INTO
THE MID-SOUTH OVER THE FRONT. THUNDERSTORMS HAVE DEVELOPED OVER
SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI THIS AFTERNOON...AND
WILL MOVE INTO PORTIONS OF NORTH MISSISSIPPI DURING THE EVENING. IN
ADDITION...THUNDERSTORMS THAT HAVE DEVELOPED OVER KANSAS WILL MOVE
INTO THE MID-SOUTH AREA AFTER MIDNIGHT TONIGHT.

SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. CONDITIONS WILL BE FAVORABLE FOR SEVERE WEATHER ACROSS NORTH
MISSISSIPPI MOST OF THIS EVENING...AND OVER MOST OF THE AREA AFTER
MIDNIGHT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

The radar

The Memphis radar (KNQA), 112 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Phillips

When
May 27, 7:11 PM CST to 7:15 PM CST
Where
Phillips County, West Helena
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
34.550, -90.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245109.